Alert archive / Ohio / Special Weather Statements in 2011
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 8, 2011, 1:12 AM EDT for Hardin County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 1:12 AM EDT (05:12 UTC)
- Expired
- Aug 8, 2011, 1:45 AM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, OH
County Hardin County, OH
The radar
The Cincinnati radar (KILN), 138 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436
WWUS81 KILN 080512
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
112 AM EDT MON AUG 8 2011
OHZ026-035-044-080545-
AUGLAIZE OH-HARDIN OH-LOGAN OH-
112 AM EDT MON AUG 8 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOGAN...HARDIN AND
NORTHEASTERN AUGLAIZE COUNTIES THROUGH 145 AM EDT...
AT 110 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH
OF WAYNESFIELD...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAYNESFIELD...ADA...
ALGER...KENTON AND BELLE CENTER.
ALSO...HUNTERSVILLE...MCGUFFEY...ROUNDHEAD...WALTON...MENTZER...
SILVER CREEK...JUMBO AND BLANCHARD ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4070 8348 4047 8370 4064 8420 4066 8418
4066 8411 4065 8410 4065 8389 4080 8389
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:38 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 7, 10:38 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1038 PM EDT SUN AUG 7 2011 .SYNOPSIS... A WEAK COLD FRONT WILL PUSH INTO THE OHIO VALLEY OVERNIGHT. THIS WILL USHER IN A SLIGHTLY COOLER AIRMASS FOR MONDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST ACROSS THE TRI-STATE ALONG AN OLD OUTFLOW BOUNDARY. ADDITIONAL ISOLATED SHOWERS HAVE DEVELOPED AND ARE ALSO MOVING SOUTHEAST. SO EXPECT ISOLATED ACTIVITY TO BE POSSIBLE IN THE SOUTHERN ZONES LATE INTO THE NIGHT. SHOWERS AND THUNDERSTORMS TO THE NORTHWEST OF THE FORECAST AREA HAVE PRETTY MUCH DISSIPATED. BUT STILL CANNOT RULE OUT ISOLATED REDEVELOPMENT IN THE NORTHWEST COUNTIES LATER TONIGHT. TEMPERATURES HAVE COOLED TO OR BELOW FORECAST LOWS IN THE NORTH. SO ADJUSTED TEMPERATURES ACCORDINGLY. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... QUIET WEATHER A LEAST THROUGH A GOOD CHUNK OF MONDAY...BEFORE NEXT SHORTWAVE ROTATING THROUGH DEVELOPING LONGWAVE TROUGH APPROACHES FROM THE WEST. THERE HAS BEEN A SLOWLY INCREASING SIGNAL IN THE LATE MON AFTN INTO MON NIGHT TIME FRAME OF DECENT MCS ESPECIALLY OVER KENTUCKY AND SRN OHIO. RAISED RAIN CHANCES ALL AREAS THIS PERIOD. STILL WARM AND HUMID...THOUGH DEWPOINTS SHOULD BE SLOWLY FALLING DURING MONDAY INTO MONDAY NIGHT. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AFTER THE LINGERING EFFECTS OF A POSSIBLE MCS PUSHING THROUGH ESPECIALLY THE SOUTHERN HALF OF FCST AREA ON TUESDAY AND LINGERING IN THE EAST ON TUE NIGHT...AREA GETS INTO A NW FLOW PATTERN WHICH WILL BRING MODERATING TEMPERATURES AND DRY CONDITIONS AS MEAN UPR RIDGE SETS UP IN THE SOUTHERN PLAINS WITH FCST AREA ON THE LEEWARD SIDE OF THE RIDGE. ECMWF IS SLIGHTLY LESS AMPLIFIED WITH THIS PATTERN THAN THE GFS AND GEFS...WHICH COULD POSSIBLY ALLOW FOR WARMER TEMPS IN THE SOUTHERN FCST AREA. FOR NOW HAVE SPLIT THE DIFFERENCE BETWEEN THE SLIGHTLY MORE AMPLIFIED GFS AND ECMWF. NEXT SYSTEM TO PUSH THROUGH AREA WILL BE FRIDAY NIGHT INTO SATURDAY AS A DEEP TROUGH CENTERED OVER CNTRL ONTARIO ALLOWS FOR S/WV TO PUSH THROUGH FCST AREA....WHICH SHOULD LINGER PRECIP INTO EARLY SUNDAY. && .AVIATION /03Z MONDAY THROUGH FRIDAY/... AN ISOLATED SHOWER OR THUNDERSTORM COULD AFFECT JUST ABOUT ANY TERMINAL OVERNIGHT. BUT THESE WILL BE SHORT LIVED AND DIFFICULT TO PINPOINT. EXPECT MIST/FOG TO DEVELOP OVERNIGHT. IT ALSO SEEMS THAT STRATUS WILL RETURN LATE IN MANY AREAS ALTHOUGH ONCE AGAIN CONFIDENCE IS NOT PARTICULARLY HIGH. ANY LOW CLOUDS WILL GRADUALLY LIFT THROUGH THE MORNING WITH VFR CONDITIONS IN THE AFTERNOON. COULD SEE SOME SHOWERS AND THUNDERSTORMS APPROACHING THE REGION LATE IN THE TAF PERIOD. TONIGHT...THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BINAU NEAR TERM... SHORT TERM...BINAU LONG TERM...JDR AVIATION...
Hazardous weather outlook, Aug 7, 7:36 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 736 PM EDT SUN AUG 7 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-082345- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 736 PM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 7, 7:26 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
726 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 3 NE PLEASANTVILLE 39.84N 82.48W
08/07/2011 FAIRFIELD OH LAW ENFORCEMENT
TREES DOWN ON LACASTER THORNVILLE ROAD.
&&
BINAULocal storm report, Aug 7, 7:29 PM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
729 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG 5 W SUGAR GROVE 39.63N 82.64W
08/07/2011 FAIRFIELD OH LAW ENFORCEMENT
TREES DOWN ON EATON HOLLOW ROAD. TIME ESTIMATED FROM
RADAR.
&&
BINAULocal storm report, Aug 7, 7:54 PM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
754 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 3 W LIPPINCOTT 40.19N 83.83W
08/07/2011 CHAMPAIGN OH LAW ENFORCEMENT
WIDESPREAD TREES/POWER LINES DAMAGE ACROSS NORTHWEST
CHAMPAIGN COUNTY. AT THIS LOCATION...HOUSE TRAILER
DESTROYED WITH DEBRIS THROWN INTO A FARM HOUSE. ROOF
DAMAGE TO FARM HOUSE.
&&
BINAUSpecial weather statement, Aug 7, 9:07 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
907 PM EDT SUN AUG 7 2011
KYZ096-080145-
PENDLETON KY-
907 PM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PENDLETON COUNTY THROUGH
945 PM EDT...
AT 903 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GREENWOOD...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BUTLER AND FALMOUTH.
ALSO...GREENWOOD...GOFORTH...GENE SNYDER AIRPORT...CATAWBA AND MORGAN
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3879 8451 3881 8446 3881 8440 3882 8438
3872 8422 3871 8422 3858 8442Local storm report, Aug 7, 11:30 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1130 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 4 SSE FAIRFIELD 39.27N 84.52W
08/07/2011 HAMILTON OH TRAINED SPOTTER
LARGE LIMBS DOWN AND SEVERAL TREES UPROOTED IN THE
VILLAGE OF GREENHILLS.
&&Special weather statement, Aug 8, 1:12 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
112 AM EDT MON AUG 8 2011
OHZ026-035-044-080545-
AUGLAIZE OH-HARDIN OH-LOGAN OH-
112 AM EDT MON AUG 8 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOGAN...HARDIN AND
NORTHEASTERN AUGLAIZE COUNTIES THROUGH 145 AM EDT...
AT 110 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH
OF WAYNESFIELD...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAYNESFIELD...ADA...
ALGER...KENTON AND BELLE CENTER.
ALSO...HUNTERSVILLE...MCGUFFEY...ROUNDHEAD...WALTON...MENTZER...
SILVER CREEK...JUMBO AND BLANCHARD ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4070 8348 4047 8370 4064 8420 4066 8418
4066 8411 4065 8410 4065 8389 4080 8389The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:44 PM EDT | Special Weather Statement | ILN | Butler | 31 min |
| Aug 8, 7:30 PM EDT | Special Weather Statement | ILN | Clinton, Greene, Warren | 60 min |
| Aug 8, 7:53 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Montgomery, Warren | 52 min |
| Aug 7, 9:07 PM EDT | Special Weather Statement | ILN | Pendleton | 38 min |
| Aug 8, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Union, Wayne | 43 min |
| Aug 8, 6:15 PM EDT | Special Weather Statement | ILN | Union | 30 min |
Nearby
Special Weather Statements in Ohio, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.